6 doctors weighed in:

Is taking oral contraceptive pills is a reason for depression?

6 doctors weighed in
Dr. Carla Enriquez
Pediatrics
4 doctors agree

In brief: Maybe

Rarely a woman may get depression symptoms from taking oral contraceptives.
Usually they are predisposed to depression to begin with. If you were well, started the pill, and got depressed, simply discontinue the pill, use alternate form of contraception and see if you get better. It may take 1-2 weeks to be sure.

In brief: Maybe

Rarely a woman may get depression symptoms from taking oral contraceptives.
Usually they are predisposed to depression to begin with. If you were well, started the pill, and got depressed, simply discontinue the pill, use alternate form of contraception and see if you get better. It may take 1-2 weeks to be sure.
Dr. Carla Enriquez
Dr. Carla Enriquez
Thank
Dr. Riad Homsi
Obstetrics & Gynecology

In brief: No

Not usually.

In brief: No

Not usually.
Dr. Riad Homsi
Dr. Riad Homsi
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
35 years in practice
1M people helped
Continue
111,000 doctors available